MAUDE Adverse Event Report: CONMED STERLING; BUR, SURGICAL, GENERAL & PLASTIC SURGERY GFF BUR

CONMED STERLING; BUR, SURGICAL, GENERAL & PLASTIC SURGERY GFF BUR
Catalog Number H9110
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of the customer that the h9110 sterling spherical bur, 3.5 mm device, was being used during an arthroscopic ankle joint fixation procedure on (b)(6) 2026 when it was reported, ¿an abrader bar was broken during the surgery.¿.Further assessment questioning found that the device did fragment or fall into the surgical site and was removed.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
Conmed japan reported on behalf of the customer that the h9110 sterling spherical bur, 3.5 mm device, was being used during an arthroscopic ankle joint fixation procedure on (b)(6) 2026 when it was reported, "an abrader bar was broken during the surgery.".Further assessment questioning found that the device did fragment or fall into the surgical site and was removed.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.If the device is returned, at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised do not use burs for plunge cutting.Injury or damage may occur.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
STERLING
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY GFF BUR
Manufacturer (Section D)
CONMED
525 french road
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key24711940
Report Number1017294-2026-00034
Device Sequence Number5989208
Product Code GFF
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEPMT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH9110
Device Lot Number1490013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device N
Patient Sequence Number1
Patient SexUnknown